Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 66, NWS Norman, OK

June 1, 2007Foard County, Hardeman County, Texas

NWS Norman, OK issued this tornado warning at Jun 1, 2007, 3:54 PM CDT for Foard County, Hardeman County, Texas. It was in force for 36 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2007, 3:54 PM CDT (20:54 UTC)
Expired
Jun 1, 2007, 4:30 PM CDT
In force
36 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

Counties Foard County, TX, Hardeman County, TX

The radar

The Altus AFB radar (KFDR), 87 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 4:01 PM CDTTSTM WND DMG10 W Crowell, TXSEVERAL LARGE TREE LIMBS DOWNED. SEVERAL POWER LINES ALSO DOWNED. REPORTED BY COUNTY SHERIFF.
Jun 1, 4:01 PM CDTTSTM WND GST 7010 W Crowell, TXREPORTED BY COUNTY SHERIFF.
Jun 1, 4:10 PM CDTTSTM WND GST 6011 S Quanah, TXESTIMATED GUST AT COPPER BREAKS STATE PARK.
Jun 1, 4:30 PM CDTHAIL 19 N Crowell, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 2:03 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1384 J/kg
Mixed-layer CIN
-249 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOUN 012057
TOROUN
TXC155-197-012130-
/O.NEW.KOUN.TO.W.0066.070601T2054Z-070601T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
354 PM CDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  FOARD COUNTY IN NORTHERN TEXAS...
  HARDEMAN COUNTY IN NORTHERN TEXAS...

* UNTIL 430 PM CDT

* AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES      
  NORTHWEST OF CROWELL...MOVING SOUTHEAST AT 20 MPH.

* THE TORNADO WILL GENERALLY AFFECT FROM CROWELL NORTHWESTWARD TO 
THE COUNTY LINE. 

IN ADDITION...GIANT HAIL AND VERY STRONG STRAIGHT LINE WINDS ARE 
ALSO LIKELY.  

A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER.
OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR.
STAY AWAY FROM WINDOWS.

LAT...LON 3419 9996 3403 10003 3391 9976 3417 9963

$$
1 follow-up statement
000 
WWUS54 KOUN 012112
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
411 PM CDT FRI JUN 1 2007

TXC155-197-012130-
/O.CON.KOUN.TO.W.0066.000000T0000Z-070601T2130Z/
HARDEMAN TX-FOARD TX-
411 PM CDT FRI JUN 1 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR FOARD AND
HARDEMAN COUNTIES...

AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES NORTHWEST
OF CROWELL...MOVING SOUTHEAST AT 20 MPH. THE MOST DANGEROUS PART OF 
THIS STORM WILL MOVE THROUGH NORTHERN PARTS OF FOARD 
COUNTY...INCLUDING AREAS AROUND CROWELL AND MARGARET.  

* LOCATIONS IN THE WARNING INCLUDE CROWELL.

IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS 
DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER. THE LARGE HAIL 
WILL LIKELY EXTEND NORTHWARD INTO SOUTHERN PARTS OF HARDEMAN 
COUNTY.  

THIS TORNADO IS LIKELY OBSCURED BY RAIN AND MAY NOT BE VISIBLE.
ABANDON MOBILE HOMES AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT
OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON
THE LOWEST FLOOR. STAY AWAY FROM WINDOWS.

LAT...LON 3418 9991 3407 9998 3393 9974 3412 9963

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 1, 2:45 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 1, 2:45 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
245 PM CDT FRI JUN 1 2007

.SHORT TERM...
SCATTERED SHWRS/TSTMS CONT ACROSS PARTS OF THE FA TODAY. OUTFLOW
BOUNDARIES FROM OVERNIGHT CONVECTION WERE ACROSS PARTS OF SOUTHERN
OK AND WEST N TX THIS AFTN. STORMS IN THE TEXAS PANHANDLE MAY MOVE
INTO SW PORTIONS OF FA THIS AFTN/EARLY EVENING... WITH OTHER STORMS
POSSIBLY DEVELOPING ALONG THE OUTFLOW BOUNDARIES. A COLD FRONT ALSO
EXTENDS FROM CENTRAL KANSAS INTO THE EASTERN OK AND NORTHERN TEXAS
PANHANDLES. THE FRONT WILL SLOWLY MOVE SOUTH TONIGHT AND SATURDAY
ACROSS THE FA. A SHORTWAVE ROTATING AROUND THE UPR LOW OVER THE
NORTHERN PLAINS WILL BEGIN TO SLOWLY PUSH THE FRONT INTO THE AREA
TONIGHT. ONE OR MORE TSTM COMPLEXES ARE EXPECTED TO DEVELOP THIS
EVENING AND MOVE ACROSS PARTS OF THE AREA OVERNIGHT INTO SATURDAY
MORNING. SOME STORMS MAY BE SEVERE LATE THIS AFTN THRU SATURDAY
MORNING. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WHICH MAY LEAD TO
FLOODING IN SOME LOCATIONS. HOWEVER... WITH THE UNCERTAINTY WHERE
TSTM COMPLEXES WILL MOVE WILL HOLD OFF ON A FLOOD WATCH FOR NOW.
ADDITIONAL CONVECTION MAY DEVELOP ALONG/NEAR THE FRONT AND/OR
OUTFLOW BOUNDARIES SATURDAY AFTN. HOWEVER... THE EXTENT OF ACTIVITY
MAY BE SOMEWHAT DEPENDENT ON WHAT HAPPENS TONIGHT. ANOTHER ROUND OF
STORMS ON THE HIGH PLAINS OF NM/CO IS EXPECTED TO DEVELOP SATURDAY
AFTN/EVENING. THIS ACTIVITY MAY THEN MOVE INTO PORTIONS OF THE FA
SAT NIGHT/SUNDAY... WITH THE BEST CHANCE OVER SOUTHWEST OK/WEST N
TX. THE UPR LOW WILL SHIFT INTO THE GREAT LAKES REGION SUNDAY WITH
SHORTWAVE MOVING SOUTHEAST ACROSS CENTRAL/SOUTHERN PLAINS LATE
SUNDAY INTO MONDAY. ANOTHER MCS MAY DEVELOP SUNDAY AFTN/NIGHT AND
MOVE ACROSS WESTERN AND SOUTHERN PORTIONS OF FA SUN NIGHT/MONDAY.
HOWEVER... THUNDERSTORM DEVELOPMENT OR MOVEMENT INTO THE AREA OVER
THE WEEKEND WILL BE SOMEWHAT DEPENDENT ON WHAT HAPPENS THE DAY AND
NIGHT BEFORE.

.LONG TERM...
THE SHORTWAVE WILL CONT TO MOVE SOUTHEAST ACROSS THE SOUTHERN PLAINS
MONDAY... WITH SHORTWAVE RIDGING MONDAY NIGHT LEADING TO DRY
FORECAST. WITH TROUGH OVR EASTERN U.S. EARLY NEXT WEEK... NW FLOW
ALOFT WILL BE IN PLACE OVER THE REGION WHICH CAN NOT COMPLETELY RULE
OUT TSTM COMPLEXES DEVELOPING AND MOVING ACROSS PARTS OF THE AREA
EARLY NEXT WEEK. HOWEVER... WITH LIGHT SFC FLOW AND LACK OF QUICK
RETURN OF THE MOISTURE WILL KEEP FORECAST DRY. STRONGER SOUTHERLY
WINDS EXPECTED TO DEVELOP WEDNESDAY WITH BETTER MOISTURE SPREADING
BACK NORTH. MODELS DIVERGE MIDDLE TO LATE NEXT WEEK WITH UPR TROUGH
MOVING INTO WESTERN U.S. MODELS DIFFER IN STRENGTH AND TIMING OF
THIS TROUGH. WITH MODEL DIFFERENCES WILL CONT WITH LOW POPS THU-FRI.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  64  82  63  84 /  70  50  20  30
HOBART OK         64  83  63  86 /  70  50  30  30
WICHITA FALLS TX  66  82  65  87 /  70  60  30  30
GAGE OK           60  82  57  85 /  60  40  30  30
PONCA CITY OK     63  84  59  84 /  50  40  20  20
DURANT OK         68  82  65  85 /  50  50  20  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

06/25
Hazardous weather outlook, Jun 1, 11:59 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1159 AM CDT FRI JUN 1 2007

OKZ004>048-050>052-TXZ083>090-021200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1159 AM CDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS GENERALLY SOUTH AND WEST OF A LINE FROM
GAGE TO CHICKASHA TO ADA TO ATOKA.

TIMING...
THE MOST LIKELY TIME FOR ORGANIZED SEVERE WEATHER IS FROM 5 PM
THROUGH 3 AM.

IMPACTS...
DAMAGING WIND GUSTS TO 70 MPH. SOME DAMAGE TO AUTOMOBILES AND TENDER
VEGETATION FROM LARGE HAIL. PROPERTY DAMAGE AND HAZARDOUS TRAVEL
FROM FLOODING.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 5 PM UNTIL
3 AM.

DISCUSSION...
CIRCULATION AROUND AN UPPER LEVEL STORM SYSTEM OVER THE NORTHERN
PLAINS AND AN UPPER RIDGE OVER THE DESERT SOUTHWEST WILL KEEP PARTS
OF THE SOUTHERN PLAINS IN A DIFFLUENT FLOW PATTERN ALOFT.  THIS
WILL PROMOTE SCATTERED SHOWERS AND A FEW THUNDERSTORMS THROUGH
THIS AFTERNOON.  AN OUTFLOW BOUNDARY EXTENDING FROM SOUTHEAST OKLAHOMA
WESTWARD INTO THE TEXAS PANHANDLE MAY FOCUS ISOLATED SEVERE STORMS
ALONG THE RED RIVER VALLEY THIS AFTERNOON.

LATER IN THE EVENING...ATTENTION WILL TURN BACK TO THE NORTH AND
WEST...WITH SURFACE BASED THUNDERSTORMS FORMING IN THE UPSLOPE FLOW
OVER THE TEXAS PANHANDLE...AND ALONG A COLD FRONT ENTERING NORTHERN
OKLAHOMA. THE BEST CHANCE FOR SEVERE WEATHER WITH THIS ACTIVITY WILL
BE ALONG AN INSTABILITY AXIS EXPECTED TO SET UP THROUGH WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS...WEST OF A LINE FROM GAGE TO
LAWTON AND WICHITA FALLS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL ASSOCIATED WITH ORGANIZED THUNDERSTORMS THIS
EVENING AND OVERNIGHT MAY RESULT IN LOCALIZED FLOODING OF
POOR DRAINAGE AREAS...STREAMS AND CREEKS.  THE HEAVIEST RAINFALL
THIS EVENING AND OVERNIGHT WILL LIKELY BE ACROSS WESTERN PARTS OF
OKLAHOMA AND WESTERN NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
WITH NO DRY CONTINENTAL AIR MASS TO REMOVE MOISTURE AND INSTABILITY
FROM THE REGION...THERE WILL BE A CONTINUED CHANCE FOR
THUNDERSTORMS...AND SOME SEVERE WEATHER...THE NEXT SEVERAL DAYS.
SPECIFIC THREAT AREAS WILL CHANGE FROM DAY TO DAY...DEPENDING
LARGELY ON THE TIMING AND TRACK OF THE PREVIOUS DAYS
THUNDERSTORMS...AND THE ORIENTATION OF OUTFLOW BOUNDARIES.

OTHER HAZARDOUS WEATHER...
WITH THE WET WEATHER PATTERN...FLOODING AND FLASH FLOODING WILL
REMAIN A CONCERN.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM SATURDAY JUNE 2ND.

SIX/7

In the hours before

Special weather statement, Jun 1, 2:51 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
251 PM CDT FRI JUN 1 2007

OKZ023-038-012015-
CADDO OK-COMANCHE OK-
251 PM CDT FRI JUN 1 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO AND COMANCHE COUNTIES.

STRONG THUNDERSTORMS WERE LOCATED FROM NEAR LAKE ELLSWORTH TO 3
MILES WEST OF ANADARKO AT 251 PM CDT...MOVING NORTHEAST AT 25 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Jun 1, 2:57 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
257 PM CDT FRI JUN 1 2007

OKZ033-TXZ083-084-012030-
HARMON OK-HARDEMAN TX-FOARD TX-
257 PM CDT FRI JUN 1 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND HARMON
COUNTIES.

A SEVERE THUNDERSTORM LOCATED NEAR CHILDRESS WAS MOVING EAST AT 20
MPH. THIS STORM HAS A HISTORY OR PRODUCING LARGE HAIL.  AT THE
CURRENT MOVEMENT...THE STORM WILL LIKELY AFFECT WESTERN PARTS OF
HARDEMAN...FOARD...AND HARMON COUNTIES IN THE NEXT 30 MINUTES TO ONE
HOUR.

PEOPLE IN FOARD...HARDEMAN AND HARMON COUNTIES...INCLUDING THE CITY
OF QUANAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 1, 3:21 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
321 PM CDT FRI JUN 1 2007

OKZ023-027-038-012045-
CADDO OK-GRADY OK-COMANCHE OK-
321 PM CDT FRI JUN 1 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...COMANCHE AND GRADY
COUNTIES.

STRONG THUNDERSTORMS WERE LOCATED FROM NEAR APACHE TO 4 MILES
NORTHWEST OF ANADARKO AT 321 PM CDT...MOVING NORTHEAST AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Local storm report, Jun 1, 3:27 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
327 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     HAIL             6 WNW GOODLETT          34.37N 99.98W
06/01/2007  E0.75 INCH       HARDEMAN           TX   AMATEUR RADIO

&&

TY

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 11:49 PM CDTSevere Thunderstorm WarningOUNFoard41 min
Jun 1, 12:12 AM CDTSevere Thunderstorm WarningOUNHardeman48 min
Jun 1, 12:53 AM CDTSevere Thunderstorm WarningOUNWilbarger52 min
Jun 1, 3:24 AM CDTHigh Wind WarningOUNWichita, Wilbarger73 min
Jun 1, 3:12 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman48 min
Jun 1, 4:28 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman, Wilbarger47 min
Jun 1, 4:42 PM CDTSevere Thunderstorm WarningOUNKnox48 min
Jun 1, 4:56 PM CDTFlash Flood WatchOUNArcher, Baylor, Clay, Foard, Knox, Wichita and 1 more6 hr
Jun 1, 5:08 PM CDTSevere Thunderstorm WarningOUNBaylor67 min
Jun 1, 5:15 PM CDTSevere Thunderstorm WarningOUNFoard, Wilbarger45 min
Jun 1, 5:17 PM CDTSevere Thunderstorm WarningOUNKnox43 min
Jun 1, 6:01 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox44 min
Jun 1, 6:28 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger47 min
Jun 1, 6:45 PM CDTSevere Thunderstorm WarningOUNBaylor24 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.